Thunderstorm Wind, Jasper
- When
- May 24, 9:07 PM CST
- Where
- Jasper County, 0.55 mi E of Joplin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.080, -94.510
NWS employee estimated a wind gust at 60 mph.
A powerful upper level low pressure system moved across the Ozarks causing numerous strong to severe storms to develop with several supercells as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A powerful upper level low pressure system moved across the Ozarks causing numerous strong to severe storms to develop with several supercells as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 24, 7:57 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT TUE MAY 24 2011
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
WANTED TO GIVE A QUICK UPDATE ON THE MESOSCALE ENVIRONMENT ACROSS
OUR AREA AS THE LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS
EASTERN KANSAS AND OKLAHOMA CONTINUES TO MOVE INTO OUR FAR
SOUTHEASTERN KANSAS COUNTIES AND WILL BEGIN TO MOVE INTO FAR
SOUTHWEST MISSOURI THROUGH 10 PM. THESE STORMS HAVE PRODUCED WIND
GUSTS IN EXCESS OF 70 KTS AT COFFEYVILLE KANSAS. AS THESE STORMS
MOVE EAST THEY WILL CONTINUE TO ENCOUNTER A MORE THAN FAVORABLE
ENVIRONMENT FOR SEVERE STORM DEVELOPMENT. MLCAPE VALUES CONTINUE
TO BE BETWEEN 2000 AND 3000 J/KG ACROSS THE REGION. THOSE HIGH
CAPE VALUES ALONG WITH STEEP MID LEVEL LAPSE RATES WILL CONTINUE
TO SUPPORT STRONG ROTATING UPDRAFTS CAPABLE OF SUSTAINING SEVERE
THUNDERSTORMS AND LARGE HAIL GROWTH. SURFACE ANALYSIS HAS
REVEALED WINDS AT THE SURFACE HAVE CONTINUED TO BACK THROUGH THE
EVENING HOURS AHEAD OF THE ADVANCING BOUNDARY ACROSS FAR SOUTHWEST
MISSOURI AND SOUTHEAST KANSAS. THIS HAS INCREASED EFFECTIVE HELICITY
AVAILABLE TO THESE STORMS WITH VALUES OF 250 TO 350 M^2/S^2 ACROSS
FAR SOUTHWEST MISSOURI. THIS PAIRED WITH 0-1 KM SHEAR OF 35 TO 45
KTS WILL CONTINUE TO SUPPORT LOW LEVEL ROTATION...CAPABLE OF
STRONG THUNDERSTORM WIND GUSTS. THIS WILL ALSO AID IN INCREASING
LOW LEVEL ROTATION WHICH COULD AID IN ROTATING WALL CLOUD AND
TORNADO DEVELOPMENT IN THE STRONGEST STORMS.
THE MOST RECENT SPC OUTLOOK HAS MODERATE RISK ACROSS THE WHOLE
FORECAST AREA. ALSO...A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.
KURTZ
&&
.DISCUSSION...
CURRENTLY...AN ORGANIZED CLUSTER OF CONVECTION HAS CONTINUED TO
MOVE ACROSS NORTHERN MISSOURI AND CENTRAL IOWA ALONG A SHORTWAVE
DISTURBANCE ASSOCIATED WITH A RIPPLE IN THE UPPER LEVEL FLOW AND A
WEAK THETA E AXIS. HOWEVER...MORE IMPORTANTLY FOR OUR
AREA...CONVECTION HAS BEGUN TO FIRE OUT ACROSS WEST CENTRAL
OKLAHOMA. THIS CONVECTION IS ASSOCIATED WITH A DRY LINE THAT HAS
SET UP FROM CENTRAL KANSAS THROUGH CENTRAL OKLAHOMA WHICH IS
ASSOCIATED WITH A DEEPENING UPPER LEVEL LOW WHICH MOVED OFF THE
COLORADO FRONT RANGE AND IS CURRENTLY OVER THE OKLAHOMA PANHANDLE.
THIS LINE OF ISOLATED CELLS HAS ALREADY SPAWNED BOTH SEVERE AND
TORNADO WARNINGS AS CONDITIONS ARE FAVORABLE FOR SIGNIFICANT
SEVERE STORMS. AS FOR US...AN EML HAS CONTINUED TO BUILD OVER THE
REGION THROUGH NOON AHEAD OF THE STRENGTHENING DRY LINE OUT ACROSS
CENTRAL KANSAS AND OKLAHOMA. SURFACE DEW POINTS CONTINUE TO SURGE
INTO THE UPPER 60S AND LOWER 70S ACROSS OKLAHOMA AND ARKANSAS AS
STRONG SURFACE RETURN FLOW CONTINUES TO PULL DEEP SWATHS OF GULF
MOISTURE INTO THE REGION. THEREFORE...A VERY UNSTABLE AIR MASS
CONTINUES TO BUILD UNDER THE CAP. GUIDANCE HAS OVER 3000 J/KG OF
MLCAPE ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITH
LIMITED MLCIN. AS THE UPPER LOW BEGINS TO MOVE EAST IT TAKES ON A
NEGATIVE TILT...RESULTING IN A VEERING OF THE WIND PROFILE. THIS
WILL CONTINUE TO SET THE STAGE FOR A POTENTIAL SEVERE WEATHER
OUTBREAK ACROSS CENTRAL KANSAS AND OKLAHOMA...WHERE THE SPC HAS
CONTINUED TO GO WITH A HIGH RISK...COVERING PORTIONS OUR EXTREME
SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI COUNTIES.
INDIVIDUAL CELLS ARE EXPECTED TO MOVE TO THE EAST NORTHEAST...WITH
THE LINE ADVANCING EAST OVER TIME.
AT THIS TIME...EXPECTATIONS REMAIN FOR SUPERCELLS TO THREATEN
EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI IN THE EVENING
HOURS...MOST LIKELY NEAR OR AROUND 7PM FOR OUR SOUTHEASTERN KANSAS
COUNTIES AND FAR SOUTHWESTERN MISSOURI. MID LEVEL LAPSE RATES OF
7.5 TO 8.5 C /KM WILL CONTINUE TO SUPPORT LARGE MLCAPE VALUES
AHEAD OF THE DRY LINE. DEEP LAYER SHEAR OF 40 TO 50KTS THROUGH THE
EVENING ALONG THE BOUNDARY WILL CONTINUE TO SUPPORT STRONG MID
LEVEL ROTATION WITHIN THE DEVELOPING STORMS. THIS ALONG WITH THE
EVER INCREASING INSTABILITY WILL SUPPORT THE GROWTH OF VERY LARGE
HAIL...UP TO THE SIZE OF BASEBALLS WITHIN THE STRONGEST STORMS. AS
FOR THE POTENTIAL FOR TORNADOES...SURFACE WINDS WILL BACK EVER SO
SLIGHTLY AT THE SURFACE AHEAD OF THE ADVANCING BOUNDARY...WHICH
WOULD ALTER STORM INFLOW INCREASING HELICITY AHEAD OF THE
BOUNDARY. 0-1KM SHEAR VALUES ARE EQUALLY IMPRESSIVE AS DEEP LAYER
SHEAR WITH VALUES OF 30 TO 45KTS. BOTH INCREASING HELICITY AND
0-1KM SHEAR WILL AID IN STRENGTHENING LOW LEVEL ROTATION WITHIN
THE STRONGEST STORMS. THEREFORE...THESE STORMS WILL POSE THE
GREATEST RISK FOR DAMAGING WIND GUSTS...LARGE DAMAGING HAIL...AND
HAVE THE GREATEST POTENTIAL FOR STRONG TORNADOES.
THE GREATEST RISK FOR LARGE HAIL AND TORNADOES WILL BE MAINLY WEST
OF THE HIGHWAY 65 CORRIDOR THIS EVENING. LATER TONIGHT...EXPECTING
THE COLD POOL TO STRENGTHEN BEHIND THESE STORMS CAUSING DISCRETE
CELLS TO MERGE INTO A POSSIBLE QLCS. OVERNIGHT INTO WEDNESDAY
MORNING...STORMS COULD FORM A STRONG MCS EXPECTING TO PROPAGATE
EAST ACROSS THE OUTLOOK AREA THROUGH THE EARLY MORNING. COULD ALSO
SEE LINGERING CONVECTION ALONG VARIOUS OUTFLOW BOUNDARIES THAT
WILL LIKELY BE KICKED UP FROM THE EVENINGS STRONGEST STORMS.
PERSONS ACROSS THE OUTLOOK AREA ARE URGED TO PAY CLOSE ATTENTION TO
UPDATED FORECASTS AND OUTLOOKS TODAY.
UNFORTUNATELY...FOR WEDNESDAY...WE WILL ONCE AGAIN CONDITIONS LOOK
FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE
SOUTHERN PLAINS AND OZARKS. THIS IS DUE TO THE UPPER LEVEL TROUGH
CONTINUING TO TAKE A SLOW TRACK TO THE EAST. ONCE AGAIN THE DRY LINE
WILL STRENGTHEN ACROSS KANSAS AND OKLAHOMA AND MOVE EASTWARD THROUGH
THE LATE MORNING AND EARLY AFTERNOON. AS WITH TODAY...A VERY
UNSTABLE AIR MASS WILL BE SET UP ACROSS THE FORECAST AREA AHEAD OF
THIS BOUNDARY. CONDITIONS WILL BE MORE FAVORABLE FOR
SEVERE WEATHER ACROSS THE EASTERN PORTIONS OF THE FORECAST
AREA...EAST OF HIGHWAY 65...AS MID-LEVEL LAPSE RATES WILL ONCE AGAIN
ESTABLISH THEMSELVES IN THE 7.5 TO 8.5 C RANGE AND DEEP LAYER SHEAR
WILL BE ON THE ORDER OF 35 TO 45KTS. MLCAPE VALUES ACROSS SOUTH
CENTRAL AND SOUTHEASTERN MISSOURI ARE FORECASTED WELL OVER 2000
J/KG. 0-1KM SHEAR VALUES HEAD OF THE BOUNDARY ACROSS CENTRAL
MISSOURI WILL BE ON THE ORDER OF 35 TO 45KTS. THE DECENT SHEAR
PROFILE AND LAPSE RATES WILL BE MORE THAN ENOUGH TO SUPPORT
SUPERCELL THUNDERSTORM DEVELOPMENT OVER THE AREA ON WEDNESDAY. THE
SPC CURRENTLY HAS A MODERATE RISK OVER THE EASTERN PORTIONS OF THE
OUTLOOK AREA FOR WEDNESDAY. AS FOR CONVECTIVE MODE...FORECAST IS
STILL A LITTLE HAZY...HOWEVER...MOST LIKELY LOOKING AT DISCRETE
CELLS FORMING IN THE LATE MORNING...OF COURSE THIS WILL DEPEND ON
HOW MUCH PRECIP LINGERS ACROSS THE REGION FROM TUESDAY NIGHT EARLY
ON WEDNESDAY. THROUGH MID-DAY INTO THE EARLY EVENING...THE COLD
FRONT ASSOCIATED WITH THE UPPER LEVEL LOW IS EXPECTED TO CATCH UP TO
THE DRY LINE...THIS WILL STRENGTHEN THE COLD POOL RESULTING IN ANY
DISCRETE CELLS CONGEALING INTO A LINEAR TYPE STRUCTURE.
THEREFORE...HAVE COVERED MOST OF THE AREA WITH LIKELY TO CHANCE POPS
THROUGH WEDNESDAY AS PINPOINTING CONVECTION WOULD BE LESS THAN IDEAL.
FOR THURSDAY AND BEYOND...MEDIUM RANGE MODELS REMAIN IN DECENT
AGREEMENT THAT BESIDES SOME LINGERING PRECIP POSSIBLE EARLY
THURSDAY...WE SHOULD SEE DRY AND PLEASANT WEATHER THROUGH FRIDAY
EVENING BEFORE A QUICK MOVING SHORTWAVE ACROSS THE NORTHERN PLAINS
BRINGS US A QUICK SHOT AT SOME PRECIP. AFTER THAT UPPER LEVEL
RIDGING SETS UP THROUGH THE WEEKEND AND WILL AMPLIFY DUE TO DIGGING
ENERGY OVER THE WESTERN CONUS. SHOULD SEE A WARMING TREND...WITH
SOME ABOVE AVERAGE TEMPERATURES THROUGH THE WEEKEND INTO THE EARLY
PORTIONS OF NEXT WEEK.
KURTZ
&&
.AVIATION...00Z TAF ISSUANCE...KSGF/KJLN/KBBG...
ANOTHER TRICKY TAF FORECAST AS THUNDERSTORMS WILL ONCE AGAIN
IMPACT ALL THREE SITES AT MULTIPLE TIMES DURING THE FORECAST
PERIOD. CURRENTLY A SEVERE LINE OF THUNDERSTORMS IS MOVING EAST
ACROSS CENTRAL KANSAS AND OKLAHOMA. EXPECTING STRONG TO SEVERE
STORMS TO ENTER SOUTHWEST MISSOURI BETWEEN 7 AND 8 PM TONIGHT.
THESE STORMS WILL CONTINUE TO SPREAD EAST ACROSS THE REGION
THROUGH THE NIGHT. AS FOR TOMORROW...ANOTHER ROUND OF STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT ALL THREE SITES NEAR
NOON AND THROUGH THE END OF THE PERIOD. CEILINGS WILL CONTINUE TO
HOVER BETWEEN MVFR AND VFR AT VARIOUS TIMES THROUGH THE
FORECAST. HOWEVER...AS ALWAYS...ANY SITE THAT IS DIRECTLY IMPACTED
BY A SEVERE THUNDERSTORM CAN EXPECT CEILINGS TO DROP BELOW IFR.
TAFS WILL CONTINUE TO BE MONITORED THROUGH THE EVENING AND
OVERNIGHT FOR RAPIDLY CHANGING CONDITIONS.
KURTZ
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ073-097-101.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT TUE MAY 24 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 759 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT LIGHTNING RISK. SIGNIFICANT FLOODING RISK. DISCUSSION... SUPERCELL THUNDERSTORMS THAT DEVELOPED ALONG A DRY LINE FROM SOUTH CENTRAL KANSAS INTO NORTH CENTRAL TEXAS THIS AFTERNOON...ARE NOW TRANSITIONING INTO A LINE OF THUNDERSTORMS. THIS LINE OF STORMS WILL TRACK NORTHEAST BETWEEN 35 AND 45 MPH. CURRENT INDICATIONS ARE THAT THIS LINE OF STORMS WILL BEGIN TO MOVE INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI AROUND 9 PM. THIS LINE IS EXPECTED TO TRACK ACROSS MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING INTO THE OVERNIGHT PERIOD. A SIGNIFICANT THREAT FOR DAMAGING WINDS WILL EXIST WITH THIS LINE...WITH WIND GUSTS UP TO 70 MPH POSSIBLE. ISOLATED TORNADOES AND HAIL TO THE SIZE OF GOLF BALLS WILL ALSO REMAIN POSSIBLE. IN ADDITION TO THE RISK OF SEVERE WEATHER...THERE REMAINS A RISK OF FLASH FLOODING...PARTICULARLY ACROSS SOUTHERN MISSOURI. THIS INCLUDES AREAS DOWNSTREAM OF TABLE ROCK LAKE AND LAKE TANEYCOMO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON WEDNESDAY ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS. SUPERCELL THUNDERSTORMS ARE EXPECTED TO REDEVELOP AROUND MIDDAY ON WEDNESDAY NEAR OR JUST WEST OF THE HIGHWAY 65 CORRIDOR. THESE STORMS WILL THEN MOVE EAST AND NORTHEAST ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS WEDNESDAY AFTERNOON...AND EXIT CENTRAL AND SOUTH CENTRAL MISSOURI EARLY WEDNESDAY EVENING. WIND FIELDS IN THE ATMOSPHERE MAY SUPPORT SPLITTING SUPERCELLS...WITH ANY EASTWARD MOVING STORMS CONTAINING AN ELEVATED TO SIGNIFICANT TORNADO THREAT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS OVER 60 MPH WILL ALSO BE POSSIBLE. PERSONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS ARE URGED TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER BOTH TONIGHT AND AGAIN WEDNESDAY AFTERNOON. THE RISK FOR FLASH FLOODING WILL ALSO PERSIST INTO AT LEAST THURSDAY...ESPECIALLY ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK LAKE...LAKE TANEYCOMO...AND BULL SHOALS LAKE. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS EXTREME WESTERN MISSOURI AND SOUTHEAST KANSAS. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS THE REMAINDER OF THE MISSOURI OZARKS FROM LATE THIS EVENING INTO THE OVERNIGHT PERIOD. SPOTTER ACTIVATION WILL THEN LIKELY BE NEEDED THIS EVENING WEST OF HIGHWAY 65 AND MAYBE NEEDED EAST OF THE HIGHWAY 65 CORRIDOR OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FUNNEL CLOUD NEUTRAL 37.10N 94.79W
05/24/2011 CHEROKEE KS STORM CHASER
&&
WISEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM LIGHTNING 5 NW FORT SCOTT 37.89N 94.77W
05/24/2011 BOURBON KS EMERGENCY MNGR
HOME WAS HIT BY LIGHTNING WHICH RESULTED IN A SMALL FIRE
IN THE SOUTH PART OF FORT SCOTT.
&&
WISEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM NON-TSTM WND GST GALENA 37.08N 94.64W
05/24/2011 E70 MPH CHEROKEE KS EMERGENCY MNGR
&&
WISEPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST GALENA 37.08N 94.64W
05/24/2011 E70.00 MPH CHEROKEE KS EMERGENCY MNGR
&&
WISEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST GALENA 37.08N 94.64W
05/24/2011 E75 MPH CHEROKEE KS EMERGENCY MNGR
&&
WISEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND GST CRESTLINE 37.17N 94.70W
05/24/2011 M68 MPH CHEROKEE KS STORM CHASER
&&
WISEThe Springfield radar (KSGF), 100 km away, was scanning. The volume nearest the first event began at 03:08 UTC.
46 hail, 21 thunderstorm wind, 5 funnel cloud, 3 tornado, 1 lightning. Local standard time, as filed.
NWS employee estimated a wind gust at 60 mph.
Granby public works building had minor roof damage.
Trees fell on a home causing heavy roof damage.
Power lines and trees were blown down in Schell City.
Four large grain bins were blown down.
A house was hit by lightning.
Trees were blown down over Dock Miller Road.
A NWS storm survey team determined that an EF-1 tornado touched down one mile southwest of Dogwood and tracked to the northeast to the southeast of Seymour in Webster County. Numerous trees were either snapped or uprooted along that path. Several outbuildings were destroyed or damaged. One home suffered minor roof damage.
This is a continuation of the Douglas County tornado. The tornado continued to down trees as it crossed into Webster County before lifting to the southeast of Seymour.
Power lines and trees were blown down north of Gladden. One tree was blocking Highway 68 north of Gladden.
Public reported a window blown out of a house on County Road 239 one mile south of Highway 76.
Public estimated 50 mph wind gusts.
Quarter size hail fell at the NWS office.
Large limbs were blown down on Farm Road 159 and Highway AA.
Several large tree limbs were blown down.
The public estimated a 70 mph wind gust.
A large tree limb was blown down on a power line.
A tree was blown down on a power line.
Metal roofing of a barn was blown off. Several trees were blown down.
A NWS survey team determined that an EF-1 tornado with winds 90 to 100 mph occurred in southern Oregon County. The tornado touched down about three miles north of Mrytle and lifted about five miles north of Mytle. One tree, about three feet in diameter was snapped and several other trees were uprooted with large limbs blown down. Three outbuildings had minor roof damage. The path width was about 100 yards.
Trees and power lines were blown down along County Road 244.
Trees were blown down along County Road 225 just south of County Road 305.
A NWS survey team determined that downburst winds uprooted several trees along and just east of Highway 72 from about 3 miles north of Lake Spring to 5 miles east of Rolla.
Trees were blown down on Highway 19.
Several trees were blown down on Highway 60.
Several trees were blown down on State Route 106.
A large tree fell on a police car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyThe tornado archive for Missouri, 2011Warnings in Missouri, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296927, 296928, 296929, 296930, 296931, 296857, 296932, 306900, 313369, 296934, 296933, 296802, 296803, 296807, 296808, 296809, 296810, 296811, 296813, 296816, 296817, 296818, 296819, 296820, 296821, 296822, 296823, 296824, 296825, 296826, 296804, 296827, 296828, 296829, 296830, 296831, 296832, 296833, 296834, 296839, and more.